Advertisement

On a Local Principle and Algebras Generated by Toeplitz Matrices

  • Israel Gohberg
  • Nahum Krupnik
Part of the Operator Theory: Advances and Applications book series (OT, volume 206)

Abstract

The main topic of the present paper is the study of some Banach algebras of bounded linear operators acting in the spaces p (1 < p < ∞). Generators of these algebras are defined by Toeplitz matrices constructed from the Fourier coefficients of functions having finite limits from the left and from the right at each point.

Keywords

English Translation Matrix Function Bounded Linear Operator Singular Integral Operator Discontinuity Point 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    I.C. Gohberg and N.Ya. Krupnik, On the algebra generated by Toeplitz matrices. Funkts. Anal. Prilozh. 3 (1969), no. 2, 46–56 (in Russian). English translation: Funct. Anal. Appl. 3 (1969), 119-127. MR0250082 (40 #3323), Zbl 0199.19201.MathSciNetGoogle Scholar
  2. [2]
    I.C. Gohberg and N.Ya. Krupnik, On an algebra generated by the Toeplitz matrices in the spaces h p. Matem. Issled. 4 (1969), no. 3, 54–62 (in Russian). English translation: this volume. MR0399922 (53 #3763a), Zbl 0254.47045.MathSciNetGoogle Scholar
  3. [3]
    R.V. Duduchava, Discrete Wiener-Hopf equations composed of Fourier coefficients of piecewise Wiener functions. Dokl. Akad. Nauk SSSR 207 (1972), 1273–1276 (in Russian). English translation: Soviet Math. Dokl. 13 (1972), 1703-1707. MR0313865 (47 #2418), Zbl 0268.47031.MathSciNetGoogle Scholar
  4. [4]
    R.V. Duduchava, Discrete Wiener-Hopf equations in l p spaces with weight. Soobshch. Akad. Nauk Gruz. SSR 67 (1972), 17–20 (in Russian). MR0306962 (46 #6083), Zbl 0249.47030.Google Scholar
  5. [5]
    I.B. Simonenko, A new general method of investigating linear operator equations of singular integral equation type. I. Izv. Akad. Nauk SSSR Ser. Matem. 29 (1965), 567–586 (in Russian). MR0179630 (31 #3876), Zbl 0146.13101.MathSciNetGoogle Scholar
  6. [6]
    I.B. Simonenko, A new general method of investigating linear operator equations of singular integral equation type. II. Izv. Akad. Nauk SSSR Ser. Matem. 29 (1965), 757–782 (in Russian). MR0188738 (32 #6174), Zbl 0146.13101.MathSciNetGoogle Scholar
  7. [7]
    I.C. Gohberg and N.Ya. Krupnik, Banach algebras generated by singular integral operators. In: “Hilbert Space Operators Operator Algebras (Proc. Internat. Conf., Tihany, 1970).” Colloquia Math. Soc. Janos Bolyai 5 (1972), 239–264. MR0380519 (52 #1419), Zbl 0354.45008.MathSciNetGoogle Scholar
  8. [8]
    I.B. Simonenko, Some general questions in the theory of the Riemann boundary problem. Izv. Akad. Nauk SSSR Ser. Matem. 32 (1968), 1138–1146 (in Russian). English translation: Math. USSR Izvestiya 2 (1968), 1091-1099. MR0235135 (38 #3447), Zbl 0186.13601.MATHMathSciNetGoogle Scholar
  9. [9]
    E.M. Semenov, A new interpolation theorem. Funkcional. Anal. Prilozh. 2 (1968), no. 2, 68-80 (in Russian). English translation: Funct. Anal. Appl. 2 (1968), no. 2, 158-168. MR0236694 (38 #4989), Zbl 0202.12805.Google Scholar
  10. [10]
    I.B. Simonenko, The Riemann boundary-value problem for n pairs of functions with measurable coefficients and its application to the study of singular integrals in L p spaces with weights. Izv. Akad. Nauk SSSR Ser. Matem. 28 (1964), 277–306 (in Russian). MR0162949 (29 #253), Zbl 0136.06901.MATHMathSciNetGoogle Scholar
  11. [11]
    S.K. Pichorides, On the best values of the constants in the theorems of M. Riesz, Zygmund and Kolmogorov. Studia Math. 44 (1972), 165–179. MR0312140 (47 #702), Zbl 0238.42007.MATHMathSciNetGoogle Scholar
  12. [12]
    I.C. Gohberg and N.Ya. Krupnik, Norm of the Hilbert transformation in the L p space. Funkcional. Anal. Prilozhen. 2 (1968), no. 2, 91–92 (in Russian). English translation: Funct. Anal. Appl. 2 (1968), no. 2, 180-181. Zbl 0177.15503.Google Scholar
  13. [13]
    I.C. Gohberg and N.Ya. Krupnik, The spectrum of singular integral operators in L p spaces. Studia Math. 31 (1968), 347–362 (in Russian). English translation: this volume. MR0236774 (38 #5068), Zbl 0179.19701.MathSciNetGoogle Scholar
  14. [14]
    S.B. Stechkin, On bilinear forms. Dokl. Akad. Nauk SSSR 71 (1950), 237–240 (in Russian). MR0033868 (11,504c), Zbl 0035.19703.MATHGoogle Scholar
  15. [15]
    I.I. Hirschman, Jr., On multiplier transformations. Duke Math. J. 26 (1959), no. 2, 221–242. MR0104973 (21 #3721), Zbl 0085.09201.MATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    M.A. Karasnosel’skii, On a theorem of M. Riesz. Dokl. Akad. Nauk SSSR 131 (1960), 246–248 (in Russian). English translation: Soviet Math. Dokl. 1 (1960), 229-231. MR0119086 (22 #9852), Zbl 0097.10202.Google Scholar
  17. [17]
    I.C. Gohberg and I.A. Feldman, Convolution Equations and Projection Methods for their Solution. Nauka, Moscow, 1971 (in Russian). English translation: Amer. Math. Soc., Providence, RI, 1974. German translation: Birkhäuser, Stuttgart, 1974 and Akademie-Verlag, Berlin, 1974. MR0355674 (50 #8148), Zbl 0214.38503, Zbl 0278.45007.Google Scholar
  18. [18]
    I.C. Gohberg and N.Ya. Krupnik, Algebra generated by one-dimensional singular integral operators with piecewise continuous coefficients. Funkcional. Anal. Prilozhen. 4 (1970), no. 3, 26–36 (in Russian). English translation: Funct. Anal. Appl. 4 (1970), no. 3, 193-201. MR0270164 (42 #5057), Zbl 0225.45005.MathSciNetGoogle Scholar
  19. [19]
    I.C. Gohberg, Normal solvability and the index of a function of an operator. Izv. Akad. Nauk Mold. SSR 1963, no. 11, Ser. Estestv. Tekh. Nauk (1964), 11-25 (in Russian). MR0223918 (36 #6965), Zbl 0152.33601.Google Scholar
  20. [20]
    I.C. Gohberg and N.Ya. Krupnik, Singular integral operators with piecewise continuous coefficients and their symbols. Izv. Akad. Nauk SSSR Ser. Mat. 35 (1971), 940-964 (in Russian). English translation: Math. USSR Izvestiya 5 (1971), no. 4, 955-979. MR0291893 (45 #981), Zbl 0235.47025.Google Scholar
  21. [21]
    I.C. Gohberg and N.Ya. Krupnik, On the quotient norm of singular integral operators. Matem. Issled. 4 (1969), no. 3, 136–139 (in Russian). English translation: Amer. Math. Soc. Transl. (2) 111 (1978), 117-119. MR0259671 (41 #4306), Zbl 0233.47035.MathSciNetGoogle Scholar
  22. [22]
    L.A. Coburn, Weyl’s theorem for nonnormal operators. Michigan Math. J. 13 (1966) no. 3, 285–288. MR0201969 (34 #1846), Zbl 0173.42904.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  • Israel Gohberg
  • Nahum Krupnik

There are no affiliations available

Personalised recommendations